Medication-Related FDA Patient Safety Videos

QualityTool

Medication-Related FDA Patient Safety Videos

Description

These medication-related safety videos from the U.S. Food and Drug Administration (FDA) are provided in cooperation with the Institute for Safe Medication Practices. The videos are accompanied by written explanations and safety alerts from FDA. New titles are added periodically.

Recent topics include:

  • Rare side effect of codeine in nursing mothers
  • Avoiding dangerous mixups between amphotericin B formulations
  • Warnings for Rocephin
  • World Health Organization warns about fatal errors with vincristine
  • More patient deaths from Luer misconnections
  • Using the wrong Exactacain straws can endanger patients
  • Preventing patient deaths from fentanyl patches
  • Caution on no-name drug patches

Developer:

Food and Drug Administration (U.S.)

Funding Sources:

Food and Drug Administration (U.S.); Institute for Safe Medication Practices

History

Review Date: 2007
Original Summary: March 2008
Last Updated: 04/14/08

QualityTool Classification

Disclaimer: The inclusion of a tool in the Innovations Exchange does not constitute or imply an endorsement by the U.S. Department of Health and Human Services, the Agency for Healthcare Research and Quality or Westat of the tool or of the submitter or developer of the tool. Read more.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.